MAUDE Adverse Event Report: FUJIFILM CORPORATION FUJIFILM DUODENOSCOPE MODEL ED-580XT; ENDOSCOPE AND ACCESSORIES

FUJIFILM CORPORATION FUJIFILM DUODENOSCOPE MODEL ED-580XT; ENDOSCOPE AND ACCESSORIES
Model Number ED-580XT
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There were several previously reported issues in 2019 and 2020 related to the dc-07d distal end cap falling off the ed-580xt during a procedure.Fujifilm believes this incident is similar to the previous cases and is currently investigating to confirm the root cause.In response to the incidents in 2019 and 2020, fujifilm revised the device labeling to provide clearer and more detailed directions for proper attachment of the disposable dc-07d distal end cap.The revised labeling was distributed with a safety notification to all existing customers in april 2020.This is the first known incident since the revised labeling and safety notification was distributed.This user facility was not a customer at the time of the notification.However, it was confirmed that this facility received training on the proper attachment of dc-07d as part of the installation of the device.
 
Event or Problem Description
On (b)(6) 2022, fujifilm corporation became aware of an event involving ed-580xt.During an endoscopic retrograde cholangiopancreatography (ercp), the distal cap came off of the subject scope and the cap remained inside the patient.The attending team noticed that the cap was missing after the scope had been removed from the patient.Another endoscopic procedure had to be performed in order to retrieve the cap.The cap was removed without harm or injury to the patient.There was no death or serious injury associated with the event.
 
Additional Manufacturer Narrative
On june 08, 2022, fujifilm corporation concluded the root cause investigation.It was concluded that since the endotracheal tube was inserted at the same time as the duodenoscope, the diameter of the insertion path became narrow, and it is possible that the situation was such that it was easily caught on the edge of the mouthpiece when the duodenoscope was removed.Similar to the cap issues in 2019 and 2020, the cap was not attached properly, and the edge of the mouthpiece may have caught in the gap and that could lead to the cap being dislodged.As a safety measure, a staff re-training was conducted at the facility on 04/14/22 and fujifilm will continue to monitor the site.
 
Additional Manufacturer Narrative
This supplement is being submitted to fda as a result of fujifilm corporation's commitment to perform a retrospective review of all mdrs submitted between october 1, 2021 and october 12, 2023, due to fda 483 observations issued to fujifilm corporation on september 22, 2023.This supplement includes missing or incorrect information in the original mdr filing, and previous supplements where applicable.3001722928-2022-00007 s1 block g4 indicates that it is a combination product.This is in error.It is not a combination product.

Brand Name
FUJIFILM DUODENOSCOPE MODEL ED-580XT
Common Device Name
ENDOSCOPE AND ACCESSORIES
Manufacturer (Section D)
FUJIFILM CORPORATION
798 miyanodai kaisei-machi
ashigarakami-gun, kanagawa 258-8 538
JA  258-8538
Manufacturer (Section G)
FUJIFILM CORPORATION
798 miyanodai kaisei-machi
ashigarakami-gun, kanagawa 258-8 538
JA   258-8538
Manufacturer Contact
safety officer
700 konaka-cho
sano city, tochigi 327-0-00
MDR Report Key14218691
Report Number3001722928-2022-00007
Device Sequence Number5479877
Product Code FDT
UDI-Device Identifier14547410359289
UDI-Public(01)14547410359289
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K191747
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Risk Manager
Remedial Action Notification,Relabeling
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberED-580XT
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer06/08/2022
06/08/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date06/27/2022
11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown